Alert archive / Illinois / Flash Flood Warnings in 2004
Flash Flood Warning 11, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at May 30, 2004, 7:53 AM CDT for 5 counties in Illinois; Scott County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2004, 7:53 AM CDT (12:53 UTC)
- Expired
- May 30, 2004, 2:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
Counties Scott County, IA, Bureau County, IL, Henry County, IL, Mercer County, IL, Rock Island County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 36 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1629 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDVN 301254
FFWDVN
IAC163-ILC011-073-131-161-195-301900-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
753 AM CDT SUN MAY 30 2004
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SCOTT COUNTY IN EAST CENTRAL IOWA
WHITESIDE COUNTY IN NORTHWEST ILLINOIS
ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS
BUREAU COUNTY IN NORTH CENTRAL ILLINOIS
HENRY COUNTY IN NORTHWEST ILLINOIS
MERCER COUNTY IN NORTHWEST ILLINOIS
* UNTIL 200 PM CDT
* AT 752 AM CDT...TRAINED SPOTTERS REPORTED VERY HEAVY RAIN AND
WATER RUNNING DOWN STREETS IN CARBON CLIFF.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WYANET...
WOODHULL...WARNER...WALNUT...VIOLA...TISKILWA...TAYLOR RIDGE...
TAMPICO...STERLING...SILVIS...SHERRARD...SHEFFIELD...SHALE CITY...
ROCK ISLAND...ROCK FALLS...REYNOLDS...RAPIDS CITY...PROPHETSTOWN...
PRINCETON...PORT BYRON...ORION...OAK GROVE...NEW WINDSOR...
MORRISON...MOLINE...MILLERSBURG...MILAN...MATHERVILLE...MANNON...
LYNN CENTER...LYNDON...LA MOILLE...KEWANEE...JOY...HOOPPOLE...
HAMPTON...HAMLET...GREEN ROCK...GENESEO...GARDEN PLAIN...GALVA...
FULTON...ERIE...EMERSON...ELIZA...EAST CLINTON...DEER GROVE...
CORDOVA...COLONA...COLETA...COAL VALLEY...CLEVELAND...CAMBRIDGE...
CABLE...BURGESS...BUDA...BODEN...ATKINSON...ANNAWAN...ANDOVER...
ANDALUSIA...ALPHA...ALEDO...RIVERDALE...LE CLAIRE...BUFFALO AND
BETTENDORF.
ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
IF YOU ARE CAMPING NEAR A STREAM...CREEK OR OTHER LOW-LYING AREA...
MOVE IMMEDIATELY TO HIGHER GROUND.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD
LAT...LON 4128 9108 4110 9095 4109 9060 4118 8989
4132 8936 4155 8922 4193 8965 4194 9017
4175 9018
$$
333 follow-up statements
000
WGUS73 KDVN 301402
FFSDVN
IAC163-ILC011-073-131-161-195-301900-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
900 AM CDT SUN MAY 30 2004
A FLASH FLOOD WARNING CONTINUES UNTIL 2 PM FOR...
SCOTT COUNTY IN EAST CENTRAL IOWA,
WHITESIDE COUNTY IN NORTHWEST ILLINOIS,
ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS,
BUREAU COUNTY IN NORTH CENTRAL ILLINOIS,
HENRY COUNTY IN NORTHWEST ILLINOIS,
MERCER COUNTY IN NORTHWEST ILLINOIS.
AS OF 9 AM...HEAVY RAINS HAVE SHIFTED EAST INTO ILLINOIS...EXTENDING
FROM STERLING ROACK FALLS...TO PRINCETON...TO GALESBURG. IT WILL
TAKE SEVERAL HOURS FOR HIGH WATERS TO RECEDE.
HEAVY RAINFALL OF 1 TO 3 INCHES HAS RESULTED IN RAPID RISES ON AREA
CREEKS AND STREAMS. IN ADDITION...THE ROCK RIVER IN MOLINE HAS
RISEN RAPIDLY ABOVE FLOOD STAGE...AND IS ALSO RISING IN JOSLIN.
CROW CREEK IN BETTENDORF IS RISING RAPIDLY.
WATER HAS BEEN BEEN REPORTED COVERING NUMEROUS STREETS. DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD TURN AROUND AND
FIND ANOTHER ROUTE
IF YOU ARE CAMPING NEAR A STREAM...CREEK OR OTHER LOW-LYING AREA...
MOVE IMMEDIATELY TO HIGHER GROUND.
LAT...LON 4128 9108 4110 9095 4109 9060 4118 8989
4132 8936 4155 8922 4193 8965 4194 9017
4175 9018
$$
33000
WGUS73 KDVN 301710 RRA
FFSDVN
IAC163-ILC011-073-131-161-195-301900-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED TIME
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1200 PM CDT SUN MAY 30 2004
A FLASH FLOOD WARNING CONTINUES UNTIL 2 PM FOR...
SCOTT COUNTY IN EAST CENTRAL IOWA,
WHITESIDE COUNTY IN NORTHWEST ILLINOIS,
ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS,
BUREAU COUNTY IN NORTH CENTRAL ILLINOIS,
HENRY COUNTY IN NORTHWEST ILLINOIS,
MERCER COUNTY IN NORTHWEST ILLINOIS.
AS OF NOON...HEAVY RAINS HAVE SHIFTED INTO EASTERN ILLINOIS. FLOOD
WATERS ARE BEGINNING TO RECEDE. ROADS ARE STILL WATER COVERED IN
SPOTS AND MANY CREEKS ARE OUT OF THEIR BANKS.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD TURN AROUND
AND FIND ANOTHER ROUTE
IF YOU ARE CAMPING NEAR A STREAM...CREEK OR OTHER LOW-LYING AREA...
MOVE IMMEDIATELY TO HIGHER GROUND.
LAT...LON 4128 9108 4110 9095 4109 9060 4118 8989
4132 8936 4155 8922 4193 8965 4194 9017
4175 9018
$$
33000
WGUS73 KDVN 301830
FFSDVN
IAC163-ILC011-073-131-155-161-195-301900-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED TIME
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
130 PM CDT SUN MAY 30 2004
THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 2 PM FOR...
SCOTT COUNTY, IOWA, AND WHITESIDE, ROCK ISLAND, BUREAU, HENRY, PUTNAM,
AND MERCER COUNTIES IN ILLINOIS.
FLOOD WATERS ARE BEGINNING TO RECEDE. ROADS MAY STILL BE WATER COVERED
IN SPOTS... AND SOME ROADS HAVE WASHED OUT. DO NOT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD TURN AROUND AND FIND ANOTHER ROUTE
ADDITIONAL RAINFALL THIS AFTERNOON OR EVENING MAY CAUSE ADDITIONAL
FLOODING. STAY ALERT FOR CHANGING CONDITIONS OR RISING WATER.
LAT...LON 4128 9108 4110 9095 4109 9060 4118 8989
4132 8936 4155 8922 4193 8965 4194 9017
4175 9018
$$
33What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at May 30, 4:58 AM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, May 30, 4:58 AM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 458 AM CDT SUN MAY 30 2004 .SYNOPSIS... STRONG STORM SYSTEM TO AFFECT THE AREA TODAY AND THIS EVENING BRINGING ANOTHER ROUND OF MODERATE TO HEAVY RAIN TO THE AREA. SEVERE WEATHER ALSO POSSIBLE THIS AFTERNOON AND EVENING WITH THE MOST LIKELY AREA SOUTH AND EAST OF AN OTTUMWA...QUAD CITIES...TO LA SALLE PERU LINE. && .DISCUSSION... TODAY AND TONIGHT...VIGOROUS STORM SYSTEM TO MOVE THROUGH THE AREA BRINGING MODERATE TO HEAVY RAIN THIS MORNING AND EARLY AFTERNOON. MODELS SUGGEST A POSSIBLE TRIPLE POINT TO MOVE THROUGH THE CWFA DURING THE AFTERNOON/EVENING HOURS WHICH WOULD ENHANCE SEVERE POTENTIAL. SEVERE POTENTIAL LOOKS TO BE MAINLY HAIL/HIGH WINDS BUT OUTFLOW BOUNDARIES LEFT OVER FROM THE EARLY MORNING CONVECTION MAY ALLOW ISOLATED TORNADOES TO DEVELOP. AFTER MIDNIGHT TONIGHT QUIETER WX TO SETTLE OVER THE CWFA. LOCALLY HEAVY RAIN STILL LOOKS ON TRACK SO WILL KEEP CURRENT FLOOD WATCH GOING. MONDAY THROUGH NEXT SUNDAY...STRONG CYCLONIC FLOW TO REMAIN ACROSS THE REGION MONDAY THROUGH WEDNESDAY WITH UPPER LOW TO DRIFT SOUTHEAST THROUGH THE AREA. VORT MAXES RIPPLING ALONG IN THE FLOW TO PRODUCE AFTERNOON AND EVENING SHRA WITH SOME TSRA POSSIBLE ON MONDAY. QUIET WX THEN EXPECTED FOR THURSDAY FRIDAY AS HIGH PRESSURE SETTLES OVER THE AREA. MODELS DISAGREE SOMEWHAT ON DEVELOPMENT OF NEXT SYSTEM FOR THE WEEKEND BUT STRONG WAA RETURN FLOW SHOULD ALLOW PRECIP TO BREAK OUT FRIDAY NIGHT INTO SATURDAY. STRONG CYCLONIC FLOW ON SUNDAY SHOULD BE ENOUGH TO ALLOW SCATTERED SHRA TO DEVELOP DURING THE AFTERNOON HOURS. && .DVN WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH THROUGH NOON. IA...IAZ040>042-051>054 IL...NONE. MO...NONE. && 08
Hazardous weather outlook, May 30, 5:20 AM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 520 AM CDT SUN MAY 30 2004 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-311000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 520 AM CDT SUN MAY 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... EAST CENTRAL IOWA...SOUTHEAST IOWA...NORTHWEST ILLINOIS...NORTH CENTRAL ILLINOIS...WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A STRONG STORM SYSTEM WILL AFFECT THE AREA TODAY AND TONIGHT BRINGING ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL. RAIN WITH EMBEDDED THUNDERSTORMS WILL CONTINUE THROUGH THE DAY AND INTO THE EVENING HOURS. GENERAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED WITH OVER 2 INCHES POSSIBLE WITH THE THUNDERSTORMS. DUE TO SATURATED SOILS...RAINFALL OF THIS MAGNITUDE WOULD RAPIDLY RUN OFF INTO STREAMS AND RIVERS AND CAUSE RENEWED FLOODING. SUFFICIENT WIND SHEAR IS PRESENT TO ALLOW SEVERE STORMS TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS. THE AREA MOST AT RISK APPEARS TO BE SOUTH AND EAST OF A LINE FROM OTTUMWA...TO THE QUAD CITIES...TO PERU ILLINOIS. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY SEVERE THREAT...BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. ALTHOUGH LESS CERTAIN...ANOTHER AREA OF SEVERE WEATHER MAY OCCUR NORTH OF HIGHWAY 30. WIND SHEAR IN THIS AREA IS EXPECTED TO INCREASE DURING THE LATE AFTERNOON AND EVENING HOURS AS AN AREA OF LOW PRESSURE MOVES UP THE MISSISSIPPI RIVER VALLEY. IF THIS OCCURS... ISOLATED SEVERE STORMS WOULD BE POSSIBLE WITH DAMAGING WINDS THE PRIMARY THREAT. IF SEVERE WEATHER DOES OCCUR...THE MOST LIKELY TIME PERIOD WOULD BE FROM 3 PM UNTIL 10 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT SUNDAY UNSETTLED WEATHER IS EXPECTED MONDAY THROUGH WEDNESDAY...WITH AFTERNOON AND EVENING SHOWERS. THE MOST LIKELY TIME PERIOD FOR ANY THUNDERSTORMS WOULD BE MONDAY AFTERNOON AND EVENING. ANOTHER STORM SYSTEM IS CURRENTLY FORECAST TO AFFECT THE REGION LATE FRIDAY NIGHT THROUGH NEXT SUNDAY. THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND THIS EVENING ALONG AND SOUTH OF INTERSTATE 80. 08
In the hours before
Local storm report, May 30, 7:09 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
709 AM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 5 S FAIRFIELD 40.93N 91.97W
05/30/2004 JEFFERSON IA LAW ENFORCEMENT
COUNTY ROAD H43 CLOSED BETWEEN CEDAR AND CRESSWOOD DUE TO
HIGH WATER. SEVERAL OTHER ROADS REPORTED TO BE UNDER
WATER THROUGHOUT THE COUNTY.
&&
MCCLUREThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:27 AM CDT | Severe Thunderstorm Warning | DVN | Hancock, McDonough | 78 min |
| May 30, 7:33 AM CDT | Severe Thunderstorm Warning | DVN | Henry | 57 min |
| May 30, 8:58 AM CDT | Severe Thunderstorm Warning | DVN | Bureau | 62 min |
| May 30, 10:01 AM CDT | Flash Flood Warning | DVN | Putnam | 4 hr |
| May 30, 2:18 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 42 min |
| May 30, 2:29 PM CDT | Tornado Warning | DVN | Hancock | 46 min |
| May 30, 2:45 PM CDT | Tornado Warning | DVN | Henderson | 45 min |
| May 30, 3:11 PM CDT | Tornado Warning | DVN | Hancock, McDonough, Warren | 49 min |
| May 30, 3:57 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 48 min |
| May 30, 4:03 PM CDT | Tornado Warning | DVN | McDonough, Warren | 27 min |
| May 30, 4:48 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 57 min |
| May 30, 4:51 PM CDT | Flash Flood Warning | DVN | Bureau, Henry, Putnam | 54 min |
| May 30, 4:51 PM CDT | Flash Flood Warning | DVN | Bureau, Henry, Putnam | 3 hr |
| May 30, 4:54 PM CDT | Tornado Warning | DVN | Bureau, Whiteside | 51 min |
| May 30, 5:02 PM CDT | Flash Flood Warning | DVN | McDonough | 3 hr |
| May 30, 5:22 AM CDT | Flash Flood Warning | DVN | Jefferson | 6 hr |
| May 30, 2:47 PM CDT | Flash Flood Warning | DVN | Lee | 5 hr |
| May 30, 3:09 PM CDT | Flash Flood Warning | DVN | Jefferson, Keokuk, Washington | 5 hr |
| May 30, 3:26 PM CDT | Tornado Warning | DVN | Benton, Buchanan, Linn | 64 min |
| May 30, 3:32 PM CDT | Severe Thunderstorm Warning | DVN | Johnson, Washington | 58 min |
| May 30, 3:41 PM CDT | Tornado Warning | DVN | Dubuque, Jones | 49 min |
| May 30, 3:52 PM CDT | Tornado Warning | DVN | Iowa, Johnson | 53 min |
| May 30, 3:58 PM CDT | Tornado Warning | DVN | Delaware | 62 min |
| May 30, 4:03 PM CDT | Tornado Warning | DVN | Cedar, Muscatine | 42 min |
| May 30, 4:12 PM CDT | Flash Flood Warning | DVN | Buchanan, Delaware, Dubuque, Jones, Linn | 63 min |
| May 30, 4:18 PM CDT | Tornado Warning | DVN | Dubuque | 57 min |
| May 30, 4:25 PM CDT | Flash Flood Warning | DVN | Buchanan, Delaware, Dubuque, Jones, Linn | 4 hr |
| May 30, 4:44 PM CDT | Tornado Warning | DVN | Cedar, Scott | 46 min |
| May 30, 5:22 PM CDT | Severe Thunderstorm Warning | DVN | Delaware | 28 min |
Nearby
Flash Flood Warnings in Illinois, 2004Flash Flood Warnings in Iowa, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.